Alert archive / Ohio / Areal Flood Warnings in 2022

Areal Flood Warning 13, NWS Cleveland, OH

March 7, 2022Stark County, Ohio

NWS Cleveland, OH issued this areal flood warning at Mar 7, 2022, 5:28 PM EST for Stark County, Ohio. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2022, 5:28 PM EST (22:28 UTC)
Expired
Mar 8, 2022, 5:22 AM EST
In force
12 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

County Stark County, OH

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2022-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2022-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 821 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
821 m²/s²
0-3 km storm-relative helicity
836 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Mar 7, 3:51 PM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 7, 3:51 PM EST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
351 PM EST Mon Mar 7 2022

.SYNOPSIS...
A cold front will exit far-eastern portions of our region by
this early evening and be followed by high pressure ridging
building from the central Great Plains through Tuesday night.
Another cold front should sweep east across the local area on
Wednesday. Behind the front, another high pressure ridge should
build from the northern Great Plains by Thursday.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
A shortwave trough advances eastward across our CWA through
tonight. At the surface, a cold front and associated line of
steady to heavy rain showers will likely exit eastward by 4 PM.
Brief and strong wind gusts up to 40 mph are possible via
outflow and precip transporting stronger flow aloft to the
surface. Behind the front, a high pressure ridge builds from the
central Great Plains. Odds favor fair weather for most
locations through tonight. However, scattered light rain and/or
snow showers are possible along and ahead of the shortwave
trough axis. In addition, deepening cold air and the seeder-
feeder process may allow light lake-enhanced rain and snow
showers to occur generally southeast of Lake Erie this evening.
Of note, there is much uncertainty regarding the occurrence and
duration of the seeder-feeder process since most models suggest
mid-level humidity will plummet from west to east from roughly
mid-evening through the overnight hours of tonight. There is
also a brief window for the potential development of pure lake-
effect snow showers generally southeast of Lake Erie between
roughly midnight tonight and daybreak Tuesday as low-level CAA
continues and widespread low-level moisture remains appreciable.
Any LES showers should end by daybreak as a lowering subsidence
inversion causes weak lake-induced CAPE to wane. Any snow
accumulations should be less than a half inch. Overnight lows
should reach the 20's. Fair weather is likely Tuesday and
Tuesday night as stabilizing high pressure at the surface and
aloft builds eastward. Daytime highs should reach the 30's in
northwest PA and the upper 30's to lower 40's in northern OH.
Overnight lows should reach the mid 20's to lower 30's Tuesday
night.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Upper level flow will become southwesterly through the day on
Wednesday. Warm air advection ahead of the next system will cause
warming to near normals for temps mid-day Wednesday through Friday.
The frontal boundary that affected the forecast area today will
likely stall along the east coast. A surface low along this boundary
is expected to push northeast from the Gulf of Mexico to the Mid-
Atlantic states. The close proximity and associated moisture will
yield a chance of snow showers across the southeast parts of
forecast area midday Wednesday with a transition to liquid in the
afternoon as warm air moves in from the southwest. Another cold is
expected to move across the northern Great Lakes yielding a
windshift with dry air moving in Wednesday night. Dry conditions are
expected Wednesday night through Thursday evening. The next weather
system will evolve into a long wave trough from northwest Great
Lakes to Nevada on Thursday. This trough will track east with a
stronger wave on the backside. Rain showers will develop from west
to east on Friday. The two troughs will merge and deepen into a
closed just west of the forecast area Friday night.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As the system deepens into a closed low Friday, cold air will
filtered into the northwest Ohio Friday night. Surface low is
expected to push east across the forecast area during the day on
Friday with cold air advection Friday afternoon through Sunday. With
cold air in the rapidly deepening system, may have a synoptic snow
event Friday night into Saturday and changing into lake affect snow
event for snowbelt area over the weekend. Lots of details to figure
out and they will eventually settle into place, but ensembles are
supporting the anomalous cold pool settling into the Great Lakes for
the beginning of the weekend.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
A surface low centered near the northeast OH/northwest PA border
early this afternoon will continue moving northeastward and
become centered over the Canadian Maritimes by 18Z/Tues. A cold
front extending southwestward from the low should exit our
region to the east by 21Z/Mon. Behind the low and front, a
surface high pressure ridge will build from the central Great
Plains. Scattered showers, mainly in the form of rain and
associated with the low pressure system, will continue exiting
eastward through this early evening. Behind these showers, light
lake-effect snow showers are possible generally southeast and
then east of Lake Erie after about 05Z/Tues. MVFR to IFR
visibility is expected in any precip and mist.

Widespread MVFR to IFR ceilings are expected through the TAF
period. The greatest potential for IFR ceilings exists through
this early evening. Regional surface winds will vary between
southwesterly and northwesterly through the TAF period, with
speeds expected to vary between about 10 and 20 knots. Gusts up
to 25 knots are possible at times, especially through this
evening.

Outlook...Non-VFR possible with widespread rain and/or snow
Friday into Saturday.

&&

.MARINE...
Temperatures are expected to moderate to near normal favoring a slow
decay in ice coverage for mid March. Over waters, northwest winds
are expected as low pressure moves northeast. Wave heights can be
expected to increase during this period where ice is open enough
along the fetch of the lake and yield 2-4ft waves from basically
Lorain eastward into PA. Wave heights is expected to diminish
Tuesday with high pressure moving into the area a the associated
wind speed decreases. The lake remains fairly quiet wave and wind
wise through Wednesday. A deep low is expected to develop at the end
of the week and produce strong NW winds Saturday and Sunday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Jaszka
NEAR TERM...Jaszka
SHORT TERM...FZ
LONG TERM...FZ
AVIATION...Jaszka
MARINE...FZ
Hazardous weather outlook, Mar 7, 2:58 PM EST, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
258 PM EST Mon Mar 7 2022

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-082000-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
258 PM EST Mon Mar 7 2022

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 7, 2:12 PM EST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
212 PM EST Mon Mar 7 2022

OHZ011-072115-
Cuyahoga-
Including the city of Cleveland
212 PM EST Mon Mar 7 2022

...Locally Dense Fog Eastern Cuyahoga County..

Locally dense fog reducing visibility down to less than an eighth
of a mile at times can be expected through the early part of the
afternoon rush hour. Motorists should exercise caution and allow
extra distance between their vehicle and the one in front of them
in the event they encounter zero visibility. Drier air will be
moving into the area late this afternoon and evening and the fog
should dissipate.

Lombardy
Special weather statement, Mar 7, 3:32 PM EST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Cleveland OH
332 PM EST Mon Mar 7 2022

PAZ001-002-072315-
Northern Erie-Southern Erie-
Including the cities of Erie, Edinboro, Corry, and Union City
332 PM EST Mon Mar 7 2022

Patchy dense fog is impacting portions of Erie County. Motorists
should be prepared to encounter near-zero visibility and use their
low beams in the fog. The fog should disappear by early evening
as drier air overspreads the area.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 8:18 PM ESTRiver Flood WarningCLEHolmes, Wayne6 days
Mar 7, 5:53 AM ESTAreal Flood AdvisoryCLEKnox, Marion, Morrow, Richland5 hr
Mar 7, 6:29 AM ESTRiver Flood WarningCLEStark21 hr
Mar 7, 6:38 AM ESTAreal Flood AdvisoryCLEAshland, Holmes, Richland, Wayne8 hr
Mar 7, 6:42 AM ESTAreal Flood AdvisoryCLEMahoning, Portage, Stark, Summit, Wayne11 hr
Mar 7, 6:55 AM ESTAreal Flood AdvisoryCLEMahoning, Trumbull11 hr
Mar 7, 7:05 AM ESTAreal Flood WarningCLEStark11 hr
Mar 7, 7:33 AM ESTAreal Flood WarningCLEMahoning, Trumbull5 hr
Mar 7, 7:51 AM ESTRiver Flood WarningCLESummit25 hr
Mar 7, 8:51 AM ESTRiver Flood WarningCLETrumbull39 hr
Mar 7, 9:10 AM ESTAreal Flood AdvisoryCLEMedina, Summit, Wayne3 hr
Mar 7, 9:52 AM ESTRiver Flood WarningCLEStark28 hr
Mar 7, 11:04 AM ESTAreal Flood WarningCLEAshland22 hr
Mar 7, 2:41 PM ESTRiver Flood WarningCLEHancock12 hr
Mar 7, 3:43 PM ESTRiver Flood WarningCLELorain32 hr
Mar 7, 6:21 PM ESTAreal Flood WarningCLEStark14 hr
Mar 7, 6:46 PM ESTRiver Flood WarningCLEMahoning, Trumbull12 hr

Nearby

Areal Flood Warnings in Ohio, 2022Every areal flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.